Alert archive / Florida / Flood Watches in 2016

Flood Watch 3, NWS Melbourne, FL

June 5, 20166 counties in Florida

NWS Melbourne, FL issued this flood watch at Jun 5, 2016, 2:56 PM EDT for 6 counties in Florida. It took effect at Jun 6, 2016, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2016, 2:56 PM EDT (18:56 UTC)
In effect from
Jun 6, 2016, 4:00 AM EDT
Expired
Jun 7, 2016, 4:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL
Flood severity
None

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WGUS62 KMLB 051856
FFAMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT SUN JUN 5 2016

...HEAVY RAIN IN FORECAST ON MONDAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-062000-
/O.NEW.KMLB.FA.A.0003.160606T0800Z-160607T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY...
ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN...
VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE...
PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH...
ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA...
TITUSVILLE
256 PM EDT SUN JUN 5 2016

...FLOOD WATCH IN EFFECT EARLY MONDAY THROUGH MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EAST CENTRAL FLORIDA...INCLUDING 
  THE FOLLOWING AREAS...COASTAL VOLUSIA COUNTY...INDIAN RIVER... 
  INLAND VOLUSIA COUNTY...MARTIN...NORTHERN BREVARD COUNTY... 
  NORTHERN LAKE COUNTY...OKEECHOBEE...ORANGE...OSCEOLA... 
  SEMINOLE...SOUTHERN BREVARD COUNTY...SOUTHERN LAKE COUNTY AND 
  ST. LUCIE. 

* FROM LATE TONIGHT THROUGH MONDAY EVENING

* SHOWERS AND SQUALLS CONTAINING OCCASIONAL LIGHTNING STORMS WILL
  MOVE NORTHWARD ACROSS EAST CENTRAL FLORIDA ALL DAY MONDAY.
  PERIODS OF HEAVY RAIN ARE EXPECTED WITH EVENT RAIN TOTALS OF 3
  TO 5 INCHES POSSIBLE OVER THE WATCH AREA. LOCALLY HIGHER AMOUNTS
  WILL BE POSSIBLE.

* STANDING WATER WILL OCCUR IN TRADITIONALLY FLOOD PRONE LOCATIONS
  ...INCLUDING STREETS AND LOW ELEVATION AREAS. RAINFALL WILL TEND
  TO ACCUMULATE WHERE HEAVY RAINS OCCURRED DURING THE MONTH OF
  MAY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
1 follow-up statement
158 
WGUS62 KMLB 060358
FFAMLB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MELBOURNE FL
1158 PM EDT SUN JUN 5 2016

...A FLOOD WATCH IS NOW IN EFFECT FOR MONDAY AND MONDAY NIGHT
ACROSS EAST CENTRAL FLORIDA...

FLZ041-044>047-053-054-058-059-064-141-144-147-070800-
/O.EXT.KMLB.FA.A.0003.160606T0800Z-160607T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY...
ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN...
VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE...
PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH...
PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH...
ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA...
TITUSVILLE
1158 PM EDT SUN JUN 5 2016

...FLOOD WATCH NOW IN EFFECT FROM 4 AM EDT MONDAY THROUGH LATE
MONDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EAST CENTRAL FLORIDA...INCLUDING THE FOLLOWING 
  AREAS...COASTAL VOLUSIA COUNTY...INDIAN RIVER...INLAND VOLUSIA 
  COUNTY...MARTIN...NORTHERN BREVARD COUNTY...NORTHERN LAKE 
  COUNTY...OKEECHOBEE...ORANGE...OSCEOLA...SEMINOLE...SOUTHERN 
  BREVARD COUNTY...SOUTHERN LAKE COUNTY AND ST. LUCIE. 

* FROM 4 AM EDT MONDAY THROUGH LATE MONDAY NIGHT

* TROPICAL STORM COLIN WILL MOVE ACROSS THE EASTERN GULF TOWARD
  THE EASTERN FLORIDA BIG BEND AND FAR NORTHERN PENINSULA LATE
  MONDAY AND MONDAY NIGHT. TROPICAL MOISTURE WILL MOVE OVER THE
  AREA AHEAD OF THE TROPICAL SYSTEM ON MONDAY WITH TROPICAL RAIN
  BANDS AFFECTING THE AREA BY MONDAY AFTERNOON AND EVENING.
  PERIODS OF HEAVY RAIN ARE EXPECTED WITH EVENT RAIN TOTALS OF 3
  TO 5 INCHES POSSIBLE OVER THE WATCH AREA. LOCALLY HIGHER AMOUNTS
  WILL BE POSSIBLE.

* STANDING WATER WILL OCCUR IN TRADITIONALLY FLOOD PRONE LOCATIONS
  INCLUDING STREETS...AND LOW LYING AND POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

15

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jun 5, 10:38 AM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 5, 10:38 AM EDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1038 AM EDT SUN JUN 5 2016

.DISCUSSION...

...TD3 Forms Near Yucatan...
...Scattered Storms This Afternoon...
...Slight Risk Of Severe Weather and A Few Tornadoes Monday...
...Periods Of Heavy Rain and Nuisance Flooding Possible Monday...

Today-Tonight...The morning sounding shows an increase in avbl
moisture from Sat, however warming aloft will delay best
potential for storms until mid afternoon. The sea breeze along the
Space/Treasure coast along with boundary interactions will lead to a
scattered coverage over the rest of the area into evening.

The main hazards will be local rainfall amounts of 2-3 inches,
frequent lighting strikes and gusty winds around 40 mph, hazardous
for mariners.

Refer to advisories on TD 3 emerging into the Gulf of Mexico just
north of the Yucatan this evening and continue moving north
overnight. Deep tropical moisture will be pulled up on its east side
with the highest precipitable water values (~2.5 inches) likely
remaining over the eastern Gulf. MOS and model blend PoPs, which
were 40-50 percent, look reasonable for lingering evening convection
and overnight showers in increasing moist southerly low level flow
associated with the approaching cyclone.  Will have to watch for
outer rainbands approaching the south late in the night since low
level wind shear will be increasing then.

&&

.AVIATION...
Increasing moisture will lead to scattered showers and storms during
the afternoon. Convective initiation looks to be around 18z in the
south, then activity will move/develop northward to the interior and
northern terminals about 19-22z. A few storms will produce frequent
lightning strikes, gusty winds to 35 knots and quick 2-3 inch
downpours as they move north/northeast around 10 knots.

&&

.MARINE...
Today-Tonight...Gradually retreating surface high pressure ridge
into the Atlantic will cause winds to be southerly with speeds
generally 10-15 knots. Seas look 2-3 feet near shore and 3-4
feet in the open Atlantic. Scattered afternoon-evening storms
will form quite close to the coast and move north around 10 knots.
Some lightning strikes and gusty winds near 35 knots are possible
along the intracoastal and nearshore Atlantic waters. The main
tightening of the pressure gradient associated with the tropical
low lifting north in the eastern Gulf of Mexico looks to hold off
until Monday.

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

jp/tes/sms
Hazardous weather outlook, Jun 5, 11:20 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1120 AM EDT SUN JUN 5 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1120 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
HIGH PRESSURE SHIFTING FARTHER OUT INTO THE ATLANTIC TODAY WILL
PRODUCE A SOUTHERLY WIND FLOW, WHICH WILL TAP A MUCH MORE MOIST
AIR MASS. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING AS
SEA BREEZE AND OUTFLOW BOUNDARIES INTERACT. A FEW STRONG STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES, TORRENTIAL DOWNPOURS
AND GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED. MOVEMENT SHOULD BE
TOWARDS THE NORTH OR NORTHEAST AT 5 TO 10 MPH.

.FLOOD IMPACT...
A FEW OF THE STRONGER AND SLOWER MOVING STORMS WILL BE CAPABLE OF
PRODUCING 2 TO 3 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME,
WHICH WOULD CAUSE CONSIDERABLE PONDING OF WATER ON ROADWAYS AND
OTHER POORLY DRAINED AREAS.

.RIP CURRENT IMPACT...
A LINGERING OCEAN SWELL WILL KEEP A MODERATE RIP CURRENT RISK AT
AREA BEACHES. THE STRONGEST SEAWARD PULL IS EXPECTED TO BE FROM
AROUND MIDDAY THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. ONLY
SWIM IN THE OCEAN NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS FORMING OVER LAND WILL MOVE NORTH TO NORTHEAST AROUND 10
KNOTS THIS AFTERNOON. A FEW COULD PRODUCE GUSTY WINDS TO 35 KNOTS
AND FREQUENT LIGHTNING STRIKES OVER THE INTRACOASTAL AND NEARSHORE
ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TROPICAL DEPRESSION NUMBER THREE IN THE SOUTHERN GULF OF MEXICO IS
FORECAST TO LIFT NORTH THROUGH MONDAY, THEN TURN NORTHEASTWARD AND
CROSS THE NORTHERN FLORIDA PENINSULA MONDAY NIGHT INTO EARLY TUESDAY.

BASED ON THE CURRENT FORECAST, THIS SYSTEM WILL LIKELY BRING A THREAT
FOR HEAVY RAINFALL, STRONG GUSTY WINDS, SEVERE OR TORNADIC STORMS
AND HAZARDOUS BOATING CONDITIONS TO EAST CENTRAL FLORIDA MONDAY
INTO TUESDAY.

PEOPLE ACROSS EAST CENTRAL FLORIDA ARE URGED TO MONITOR THE PROGRESS
OF THIS DEVELOPING WEATHER SYSTEM. BE PREPARED TO ACTIVATE YOUR
PERSONAL SEVERE WEATHER PLAN, SHOULD IT BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY/SEDLOCK

In the hours before

Special weather statement, Jun 5, 2:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT SUN JUN 5 2016

FLZ059-064-051930-
MARTIN FL-ST. LUCIE FL-
248 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND MARTIN COUNTIES
UNTIL 330 PM EDT...

AT 247 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF PALM CITY...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON AND STUART.

LAT...LON 2708 8066 2711 8066 2712 8068 2720 8067
      2733 8068 2750 8047 2736 8019 2709 8009
      2696 8033 2696 8037
TIME...MOT...LOC 1847Z 189DEG 22KT 2716 8040

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:06 PM EDTGale WatchMLB3 hr
Jun 5, 2:48 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie42 min
Jun 5, 3:29 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie61 min
Jun 5, 4:31 PM EDTSpecial Weather StatementMLBIndian River44 min
Jun 5, 4:38 PM EDTSpecial Weather StatementMLBOkeechobee37 min
Jun 5, 5:08 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola52 min
Jun 5, 5:09 PM EDTTropical Storm WatchMLB7 hr
Jun 5, 5:56 PM EDTSpecial Weather StatementMLBOrange, Osceola, Seminole, Volusia49 min
Jun 5, 6:44 PM EDTSpecial Weather StatementMLBVolusia61 min

Nearby

Flood Watches in Florida, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.